Separate names with a comma.
Announcing BoneSmart's NEW Joint Surgeon Locator tool
We are pleased to now offer a tool to help you find just the right surgeon for your needs. If your surgeon is not listed, please let us know and we'll get them added.
Read more about this
in this announcement:
Discussion in 'Knee Replacement Recovery Area' started by Newwoman, Feb 26, 2008.
I don't think you could give me anything but sewn together lips that would dull my appetite.
Nursepair...can't remember the name of the thread but several of us females (and a couple of the men -HA) have discussed and complained about our severe hot flashes.....I had one today..at work..that was so bad...that it melted the underwire in my bra!!!!
I think I wore myself out yesterday taking my pullover sweater off and putting it back on! My afternoon classroom was actually very cool (according to everyone else ---and to me every 3 minutes or so). Put sweater on..... Gosh it is hot in here! (flash).... take sweater off...... get goosebumps from the cool air... put sweater on... (flash).... over and over again. I am hoping the shirt I was wearing underneath the sweater stayed tucked in. No one *said* anything but I'm not sure they would. That sweater would fit a linebacker now!
I'm right there with you. I LOVED when I was on a blood thinner for a month after surgery...I froze to death and never had one flash UNTIL I was taken off of it and now it's back to normal...a nuclear meltdown every 45 minutes.
I freeze my poor husband to death!
At least your husband knows what is going on... my students (16-18 year olds) just look at me-- then look at each other-- then look back at me--- and shrug their shoulders. If I mentioned hot flashes they would either 1. not have a clue or 2. think I am as old as dirt.
I feel both old and clueless a good deal of the time--- but choose to blame it on the drugs. And "highlight" away the gray in my hair and blame it all on being "blond". Thank goodness no one is holding me accountable these days! LOL!
Thank goodness my oldest is a "hair colorist".....don't know if you saw my stupid picture BUT it's ALLLLLLL hair color. I'm completely white haired....have been since my late twenties!!!!!! I've used enough hair color in my lifetime to color a herd of wildabeasts!!!
Honey...we have to do EVERYTHING we can to turn back these ravages of time.
I can just imagine the looks on the faces of your students.....most of their mothers aren't old enough to have Hot Flashes and they've NO clue how a electric wave of nauseating heat can mess with your BRAIN!!!! If they ONLY knew how close we come to being VIOLENT, they'd be afraid....very afraid!!!
Not only that--- but I teach with knives.... lots and lots of sharp knives! And I know how to use them!
Beachcomber, layering the clothes is the only way, haven't worn my "winter woolies" in a few years now, but it is definately worse since I went back on Percs.
Sept before last I had a nasty fall and broke my wrist badly, hand sort of came off to one side, so was taking them for that, but when I tried to come off them, nobody had warned me they were addictive, and the sweating got far worse, and there were the shakes, the inside itching, the excessive crying and the not being able to sit still let alone sleep. I found out online the first night it happened that they were addictive and you have to come off them gradually. The thing was, I was only on one at night by then. My pharmacist told me to reduce them gradually, so it was a case of 3/4 and eventually down to a 1/6th, Took 2 weeks but it worked. I swore never to use them again, tried a few different meds prescibed by my surgeon, then he decided I needed the Percs for this sort of pain (I agreed whole heartedly, I had had enough of the pain never going by then) and said as long as I cut down gradually I would be OK.
I am still on one and a half Percs about 6 hourly though (2 before PT), any one else on that many still? I have a very low pain thresh hold. While I still had the leg block my husband thought I must have had a pain thresh hold transplant too. He was soon to find out I hadn't when it wore off...LOL
Have a good nights sleep all of you............zzzzzzzzzzzzzzzz
I take 1/2 of a 5 mg. perc. at lunch.....then 1 or 2 (depends) 5 mg. in the evening. If I've overdone it, I'll take 1 or 2 (depends) around midnight.
Patti, girl did you say you use Depends?
ONLY when I giggle!!
Yep we all have to deal ravages of time.. A hair cut involves so much more now. Head, ears, eyebrows.... And don't even get me going about a prostate.
Hot flashes, asked my dr about it and my theory on myself was correct, he said backing of the pain meds can cause sweats, so now I take less than before and got through it, the hot flashes are getting better. Hope they do for you guys. Try those herbal menopause vitamins with Black kohash or something like that, getting late forget what it is called, but I posted about it before. Changed my life on the hot flash issue.
When I tried to taper off my ER oxycodone I started to get sweats and read somewhere that was a side effect from backing off the medication.
BUT, when the pain was too great and I had to start taking them again--- the hot flashes didn't go away.....
go figure.... just my luck.... think I will look for the herbal "fix". This clothes off/clothes on thing is getting ridiculous! Yesterday I had two shirts and a sweatshirt that I traded off and on all day. Scott just kept shaking his head and I said "Don't EVEN go there!"
I hope the herbal thing helps you find relief. I know what you are going through and it is no fun.
The trip to the drug store for the herbal "air conditioner" was the last stop on my afternoon errand list--- first to both of the schools I where I teach to pick up my lesson book and do mid-term grades, then to Safeway to do the weekly grocery shopping for my classes, then to the Dollar Store to get some water balloons I couldn't find at Safeway so we can make chocolate-dipped "cups", THEN to the drug store. By that time my knee was throbbing and my back was howling like Patti's monkey friend so I just picked up my prescription through the drive up window and called it a day. Not bad for a Sunday day-off, huh!
So..... I will dress in layers again tomorrow and try to avoid stripping down to the buff in class! I'll try again to get to that drugstore to look at the offerings on another day.
Have a good evening everyone! I wish you all a healthful healing sleep.